Skip to Main Content

Journal of the American Mathematical Society

Published by the American Mathematical Society, the Journal of the American Mathematical Society (JAMS) is devoted to research articles of the highest quality in all areas of mathematics.

ISSN 1088-6834 (online) ISSN 0894-0347 (print)

The 2020 MCQ for Journal of the American Mathematical Society is 4.83.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Finite-dimensional representations of quantum affine algebras at roots of unity
HTML articles powered by AMS MathViewer

by Jonathan Beck and Victor G. Kac PDF
J. Amer. Math. Soc. 9 (1996), 391-423 Request permission


We describe explicitly the canonical map $\chi :$ Spec $U_{\varepsilon }(\tilde {\mathfrak {g}}) \rightarrow$ Spec $Z_{\varepsilon }$, where $U_{\varepsilon } (\tilde {\mathfrak {g}})$ is a quantum loop algebra at an odd root of unity $\varepsilon$. Here $Z_{\varepsilon }$ is the center of $U_{\varepsilon }(\tilde {\mathfrak {g}})$ and Spec $R$ stands for the set of all finite–dimensional irreducible representations of an algebra $R$. We show that Spec $Z_{\varepsilon }$ is a Poisson proalgebraic group which is essentially the group of points of $G$ over the regular adeles concentrated at $0$ and $\infty$. Our main result is that the image under $\chi$ of Spec $U_{\varepsilon }(\tilde {\mathfrak {g}})$ is the subgroup of principal adeles.
  • E. Abe and K. Suzuki, On normal subgroups of Chevalley groups over commutative rings, Tôhoku Math. J. 28 (1976), 185–198.
  • J. Beck, Braid group action and quantum affine algebras, Comm. Math. Phys. 165 (1994), 555–568.
  • —, Convex bases of PBW type for quantum affine algebras, Comm. Math. Phys. 165 (1994), 193–199.
  • V. Chari and A. Pressley, Quantum affine algebras, Comm. Math. Phys. 142 (1991), 261–283.
  • —, Quantum affine algebras and their representations, Proceedings of the Banff Conference, Canad. Math. Soc., 1994 (to appear).
  • I. Damiani, A basis of type Poincaré–Birkhoff–Witt for the quantum algebra of $\mathfrak {sl}_{2}$, J. Algebra 161 (1993), 291–310.
  • C. De Concini C. and V. G. Kac, Representations of quantum groups at roots of $1$, Progr. in Math., vol. 92, Birkhäuser, 1990, pp. 471–506.
  • C. De Concini, V. G. Kac and C. Procesi, Quantum coadjoint action, J. Amer. Math. Soc. 5 (1992), 151–190.
  • —, Some remarkable degenerations of quantum groups, Comm. Math. Phys. 157 (1993), 405–427.
  • —, Some quantum analogues of solvable Lie groups, Proceedings of the International Colloquium on Geometry and Analysis (Bombay, 1992), Oxford Univ. Press, London and New York, 1995, pp. 41–66.
  • C. De Concini and C. Procesi, Quantum groups, Lecture Notes in Math., vol. 1565, Springer-Verlag, Berlin and New York, 1994.
  • V. G. Drinfel$’$d, Quantum groups, Proc. ICM Berkeley 1 (1986), 789–820.
  • —, A new realization of Yangians and quantized affine algebras, Soviet Math. Dokl. 36 (1988), 212–216.
  • I. Grojnowski, Representations of affine Hecke algebras (and affine quantum $GL_{n}$) at roots of unity, Internat. Math. Res. Notes 4 (1994), 215–217.
  • M. Jimbo, A q-difference analog of $U({\mathfrak {g}})$ and the Yang–Baxter equation, Lett. Math. Phys. 10 (1985), 63–69.
  • —, A $q$-analog of $U(gl(N+1))$, Hecke algebras, and the Yang–Baxter equation, Lett. Math. Phys. 11 (1986), 247–252.
  • V. G. Kac, Infinite dimensional Lie algebras,, Third Edition, Cambridge Univ. Press, Cambridge, 1990.
  • V. G. Kac and D. H. Peterson, Defining relations of certain infinite–dimensional groups, Astérisque, hors série (1985), 155–208.
  • S. Levendorskii, Y. Soibelman, and V. Stukopin, The quantum Weyl group and the universal quantum R-matrix for affine Lie algebras, Lett. Math. Phys. 27 (1993), 253–264.
  • G. Lusztig, Introduction to quantum groups, Birkhäuser, Boston and Basel, 1993.
  • —, Finite dimensional Hopf algebras arising from quantized universal enveloping algebras, J. Amer. Math. Soc. 3 (1990), 257–296.
  • P. Papi, Convex orderings in affine root systems, preprint.
  • N. Reshetikhin, Quasitriangularity of quantum groups at roots of 1, hep-th/9403105 preprint.
  • M. Rosso, Finite dimensional representations of the quantum analog of the enveloping algebra of a complex simple Lie algebra, Comm. Math. Phys. 117 (1988), 581–593.
  • R. Stanley, Enumerative combinatorics, Wadsworth, Belmont, CA, 1986.
  • R. Steinberg, Lectures on Chevalley groups, Yale University, 1967.
  • V. Tarasov, Cyclic monodromy matrices for $\mathfrak {s}l_{n}$ trigonometric $R$–matrices, Comm. Math. Phys. 158 (1993), 459–483.
Similar Articles
  • Retrieve articles in Journal of the American Mathematical Society with MSC (1991): 17B37, 81R50
  • Retrieve articles in all journals with MSC (1991): 17B37, 81R50
Additional Information
  • Jonathan Beck
  • Affiliation: Department of Mathematics, Harvard University, Cambridge, Massachusetts 02138
  • Email:
  • Victor G. Kac
  • Affiliation: Department of Mathematics, Massachusetts Institute of Technology, Cambridge, Massachusetts 02139
  • Email:
  • Received by editor(s): October 28, 1994
  • Received by editor(s) in revised form: November 9, 1994
  • Additional Notes: The first author was supported by an NSF Postdoctoral Fellowship.
    The second author was supported in part by NSF grant DMS–9103792.
  • © Copyright 1996 American Mathematical Society
  • Journal: J. Amer. Math. Soc. 9 (1996), 391-423
  • MSC (1991): Primary 17B37, 81R50
  • DOI:
  • MathSciNet review: 1317228